July  2012, 32(7): 2565-2582. doi: 10.3934/dcds.2012.32.2565

Conditional measures and conditional expectation; Rohlin's Disintegration Theorem

1. 

Department of Mathematics, University of North Texas, P.O. Box 311430, Denton, TX 76203-1430, United States

Received  May 2011 Revised  June 2011 Published  March 2012

The purpose of this paper is to give a clean formulation and proof of Rohlin's Disintegration Theorem [7]. Another (possible) proof can be found in [6]. Note also that our statement of Rohlin's Disintegration Theorem (Theorem 2.1) is more general than the statement in either [7] or [6] in that $X$ is allowed to be any universally measurable space, and $Y$ is allowed to be any subspace of standard Borel space.
    Sections 1 - 4 contain the statement and proof of Rohlin's Theorem. Sections 5 - 7 give a generalization of Rohlin's Theorem to the category of $\sigma$-finite measure spaces with absolutely continuous morphisms. Section 8 gives a less general but more powerful version of Rohlin's Theorem in the category of smooth measures on $C^1$ manifolds. Section 9 is an appendix which contains proofs of facts used throughout the paper.
Citation: David Simmons. Conditional measures and conditional expectation; Rohlin's Disintegration Theorem. Discrete & Continuous Dynamical Systems, 2012, 32 (7) : 2565-2582. doi: 10.3934/dcds.2012.32.2565
References:
[1]

H. Bergström, "Weak Convergence of Measures,'' Probability and Mathematical Statistics, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1982.  Google Scholar

[2]

D. Cohn, "Measure Theory,'' Reprint of the 1980 original, Birkhäuser Boston, Inc., Boston, MA, 1993.  Google Scholar

[3]

G. de Rham, "Differentiable Manifolds. Forms, Currents, Harmonic Forms,'' Translated from the French by F. R. Smith, With an introduction by S. S. Chern, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 266, Springer-Verlag, Berlin, 1984.  Google Scholar

[4]

H. Federer, "Geometric Measure Theory,'' Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969.  Google Scholar

[5]

C. Hsiung, "A First Course in Differential Geometry,'' Pure and Applied Mathematics, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1981.  Google Scholar

[6]

D. Maharam, On the planar representation of a measurable subfield, in "Measure Theory, Oberwolfach 1983" (Oberwolfach, 1983), Lecture Notes in Math., 1089, Springer, Berlin, (1984), 47-57.  Google Scholar

[7]

V. Rohlin, On the fundamental ideas of measure theory, Amer. Math. Soc. Translation, 1952 (1952), 55 pp.  Google Scholar

[8]

S. Srivastava, "A Course on Borel Sets,'' Graduate Texts in Mathematics, 180, Springer-Verlag, New York, 1998.  Google Scholar

[9]

S. Willard, "General Topology,'' Reprint of the 1970 original [Addison-Wesley, Reading, MA; MR0264581], Dover Publications, Inc., Mineola, NY, 2004.  Google Scholar

show all references

References:
[1]

H. Bergström, "Weak Convergence of Measures,'' Probability and Mathematical Statistics, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1982.  Google Scholar

[2]

D. Cohn, "Measure Theory,'' Reprint of the 1980 original, Birkhäuser Boston, Inc., Boston, MA, 1993.  Google Scholar

[3]

G. de Rham, "Differentiable Manifolds. Forms, Currents, Harmonic Forms,'' Translated from the French by F. R. Smith, With an introduction by S. S. Chern, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 266, Springer-Verlag, Berlin, 1984.  Google Scholar

[4]

H. Federer, "Geometric Measure Theory,'' Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969.  Google Scholar

[5]

C. Hsiung, "A First Course in Differential Geometry,'' Pure and Applied Mathematics, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1981.  Google Scholar

[6]

D. Maharam, On the planar representation of a measurable subfield, in "Measure Theory, Oberwolfach 1983" (Oberwolfach, 1983), Lecture Notes in Math., 1089, Springer, Berlin, (1984), 47-57.  Google Scholar

[7]

V. Rohlin, On the fundamental ideas of measure theory, Amer. Math. Soc. Translation, 1952 (1952), 55 pp.  Google Scholar

[8]

S. Srivastava, "A Course on Borel Sets,'' Graduate Texts in Mathematics, 180, Springer-Verlag, New York, 1998.  Google Scholar

[9]

S. Willard, "General Topology,'' Reprint of the 1970 original [Addison-Wesley, Reading, MA; MR0264581], Dover Publications, Inc., Mineola, NY, 2004.  Google Scholar

[1]

R.D.S. Oliveira, F. Tari. On pairs of differential $1$-forms in the plane. Discrete & Continuous Dynamical Systems, 2000, 6 (3) : 519-536. doi: 10.3934/dcds.2000.6.519

[2]

Naoufel Ben Abdallah, Irene M. Gamba, Giuseppe Toscani. On the minimization problem of sub-linear convex functionals. Kinetic & Related Models, 2011, 4 (4) : 857-871. doi: 10.3934/krm.2011.4.857

[3]

Angelo B. Mingarelli. Nonlinear functionals in oscillation theory of matrix differential systems. Communications on Pure & Applied Analysis, 2004, 3 (1) : 75-84. doi: 10.3934/cpaa.2004.3.75

[4]

Shrikrishna G. Dani. Simultaneous diophantine approximation with quadratic and linear forms. Journal of Modern Dynamics, 2008, 2 (1) : 129-138. doi: 10.3934/jmd.2008.2.129

[5]

Aeeman Fatima, F. M. Mahomed, Chaudry Masood Khalique. Conditional symmetries of nonlinear third-order ordinary differential equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 655-666. doi: 10.3934/dcdss.2018040

[6]

Carlos Gutierrez, Víctor Guíñez, Alvaro Castañeda. Quartic differential forms and transversal nets with singularities. Discrete & Continuous Dynamical Systems, 2010, 26 (1) : 225-249. doi: 10.3934/dcds.2010.26.225

[7]

Holger Heumann, Ralf Hiptmair, Cecilia Pagliantini. Stabilized Galerkin for transient advection of differential forms. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 185-214. doi: 10.3934/dcdss.2016.9.185

[8]

Olivier Hénot. On polynomial forms of nonlinear functional differential equations. Journal of Computational Dynamics, 2021, 8 (3) : 307-323. doi: 10.3934/jcd.2021013

[9]

Weigu Li, Jaume Llibre, Hao Wu. Polynomial and linearized normal forms for almost periodic differential systems. Discrete & Continuous Dynamical Systems, 2016, 36 (1) : 345-360. doi: 10.3934/dcds.2016.36.345

[10]

Holger Heumann, Ralf Hiptmair. Eulerian and semi-Lagrangian methods for convection-diffusion for differential forms. Discrete & Continuous Dynamical Systems, 2011, 29 (4) : 1471-1495. doi: 10.3934/dcds.2011.29.1471

[11]

Dorina Mitrea and Marius Mitrea. Boundary integral methods for harmonic differential forms in Lipschitz domains. Electronic Research Announcements, 1996, 2: 92-97.

[12]

Dorina Mitrea, Irina Mitrea, Marius Mitrea, Lixin Yan. Coercive energy estimates for differential forms in semi-convex domains. Communications on Pure & Applied Analysis, 2010, 9 (4) : 987-1010. doi: 10.3934/cpaa.2010.9.987

[13]

Huyên Pham. Linear quadratic optimal control of conditional McKean-Vlasov equation with random coefficients and applications. Probability, Uncertainty and Quantitative Risk, 2016, 1 (0) : 7-. doi: 10.1186/s41546-016-0008-x

[14]

Nassif Ghoussoub. Superposition of selfdual functionals in non-homogeneous boundary value problems and differential systems. Discrete & Continuous Dynamical Systems, 2008, 21 (1) : 187-220. doi: 10.3934/dcds.2008.21.187

[15]

Raz Kupferman, Asaf Shachar. On strain measures and the geodesic distance to $SO_n$ in the general linear group. Journal of Geometric Mechanics, 2016, 8 (4) : 437-460. doi: 10.3934/jgm.2016015

[16]

Y. Kabeya, Eiji Yanagida, Shoji Yotsutani. Canonical forms and structure theorems for radial solutions to semi-linear elliptic problems. Communications on Pure & Applied Analysis, 2002, 1 (1) : 85-102. doi: 10.3934/cpaa.2002.1.85

[17]

Zhiyuan Wen, Meirong Zhang. On the optimization problems of the principal eigenvalues of measure differential equations with indefinite measures. Discrete & Continuous Dynamical Systems - B, 2020, 25 (8) : 3257-3274. doi: 10.3934/dcdsb.2020061

[18]

Teresa Faria. Normal forms for semilinear functional differential equations in Banach spaces and applications. Part II. Discrete & Continuous Dynamical Systems, 2001, 7 (1) : 155-176. doi: 10.3934/dcds.2001.7.155

[19]

Víctor Guíñez, Eduardo Sáez. Versal Unfoldings for rank--2 singularities of positive quadratic differential forms: The remaining case. Discrete & Continuous Dynamical Systems, 2005, 12 (5) : 887-904. doi: 10.3934/dcds.2005.12.887

[20]

Antoni Buades, Bartomeu Coll, Jose-Luis Lisani, Catalina Sbert. Conditional image diffusion. Inverse Problems & Imaging, 2007, 1 (4) : 593-608. doi: 10.3934/ipi.2007.1.593

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (1115)
  • HTML views (0)
  • Cited by (16)

Other articles
by authors

[Back to Top]